MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+2,5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+2,5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6570-0-536
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374); Joint Laxity (4526)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Procedure: the patient underwent right total hip arthroplasty (b)(6) 2020.Patient underwent revision right total hip for instability on (b)(6) 2020.Head, liner and stem exchanged.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding instability involving an ceramic head was reported.The event was not confirmed by clinical review.Method & results: -device evaluation and results: not performed as product was not returned.-clinician review: a review of the provided medical records by a clinical consultant stated that : one month after index tha the patient underwent revision surgery for instability.It is unclear why the stem needed to be exchanged.On the post revision xray there is a crclage wire, it is not known if this was for prohpylaxis against, or treatment for , calcar fracture.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient right knee was revised due to instability.A review of the provided medical records by a clinical consultant stated that : one month after index tha the patient underwent revision surgery for instability.It is unclear why the stem needed to be exchanged.On the post revision xray there is a crclage wire, it is not known if this was for prohpylaxis against, or treatment for , calcar fracture.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving a ceramic head was reported.The event was confirmed by clinical review.Method & results: -device evaluation and results: not performed as product was not returned.-clinician review: a review of the provided medical records by a clinical consultant stated that : one month after index tha the patient underwent revision surgery for instability.It is unclear why the stem needed to be exchanged.On the post revision xray there is a crclage wire, it is not known if this was for prohpylaxis against, or treatment for, calcar fracture.Further clarification from the clinician noted," dislocation of a right pressfit tha is confirmed by pre-operative x-rays.Without further confirmatory information such as an operative report and implant sheet it is not possible to be certain that the stem was revised.The stem has the same appearance and is in the same position as the pre-operative stem.However, post revision x-rays show the presence of a cerclage wire around the proximal femur.This wire would have been placed for one of two reasons.1.For prophylaxis against fracture when attempting to remove the stem or when inserting a new stem.2.A fracture did occur in the process of removal or insertion of a stem.That being stated without the documentation noted above revision of the stem can not be confirmed." -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient right hip was revised due to instability.A review of the provided medical records by a clinical consultant stated that : one month after index tha the patient underwent revision surgery for instability.It is unclear why the stem needed to be exchanged.On the post revision xray there is a crclage wire, it is not known if this was for prohpylaxis against, or treatment for , calcar fracture.Dislocation of a right pressfit tha is confirmed by pre-operative x-rays.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
DELTA V-40 CERAMIC HEAD 36/+2,5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10458124
Report Number0002249697-2020-01744
Device Sequence Number2862351
Product Code JDI
UDI-Device Identifier04546540608574
UDI-Public04546540608574
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number6570-0-536
Device Catalogue Number6570-0-536
Device Lot Number74967302
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer10/29/2020
01/11/2021
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date11/23/2020
01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age48 YR
Patient Weight95